MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. ILS 33MM, CURVED; STAPLE, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC. ILS 33MM, CURVED; STAPLE, IMPLANTABLE
Model Number ECS33A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Failure to Anastomose (1028)
Date of Event 03/22/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Date sent: 5/12/2023.Batch # unk.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.What were the indications for surgery? what surgical procedure was performed? did the patient receive any preoperative chemotherapy or radiation? were there any issues experienced with the device in the initial surgical procedure? what healthcare professional fired the device and what is his/her experience with the device? what was the purse string technique that was used to put the anvil in place? where in the green gap setting scale was the indicator located prior to firing (low-b, middle-b, or high-b)? did the healthcare professional wait 15 seconds after closing the device and then retighten prior to firing? was the device difficult to close? was the device difficult to fire? how many counter-clockwise revolutions of the adjusting knob were used to open the device? did the healthcare professional receive audible & tactile feedback when firing the device? were the donuts inspected? if so, please describe.Was a complete transection of the white breakaway washer visually confirmed? were there any issues noted with staple formation at any point throughout the care of the patient? if so, please describe the shape and location.Was a leak test performed? if so, what type and what was the result? was the staple line visualized endoscopically during the initial surgical procedure? how was the leak identified? how was the leak addressed? what was observed at the site of the leak upon reoperation? what is the current status of the patient? this report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be field as appropriate.
 
Event or Problem Description
It was reported that there was a post-op leakage.1-day after surgery a leakage was noted.The surgery procedure was normal.Procedure: unknown.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 05/17/2023.H6: health effect ¿ clinical code = gastrointestinal system (e10).An analysis of the product could not be performed since a physical sample was not received for evaluation.The manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.As part of our company quality system process, all devices are manufactured, inspected, and distributed to approved specifications.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of the post-market surveillance.However, if the product is received at a later date, the investigation will be updated as applicable.Additional information was requested, and the following was received: what were the indications for surgery? rectal cancer what surgical procedure was performed? radical resection of rectal carcinoma did the patient receive any preoperative chemotherapy or radiation? unknown were there any issues experienced with the device in the initial surgical procedure? no what healthcare professional fired the device and what is his/her experience with the device? good experience.What was the purse string technique that was used to put the anvil in place? unknown where in the green gap setting scale was the indicator located prior to firing (low-b, middle-b, or high-b)? unknown.Did the healthcare professional wait 15 seconds after closing the device and then retighten prior to firing? yes.Was the device difficult to close? no.Was the device difficult to fire? no.How many counter-clockwise revolutions of the adjusting knob were used to open the device? 2 did the healthcare professional receive audible & tactile feedback when firing the device? yes were the donuts inspected? yes.The donut was complete.Was a complete transection of the white breakaway washer visually confirmed? yes.Were there any issues noted with staple formation at any point throughout the care of the patient? no.Was a leak test performed? if so, what type and what was the result? yes.Type was unknown.Was the staple line visualized endoscopically during the initial surgical procedure? unknown.How was the leak identified? unknown.How was the leak addressed? re-operation to enterostomy.What was observed at the site of the leak upon reoperation? unknown.What is the current status of the patient? discharged.

Brand Name
ILS 33MM, CURVED
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer (Section G)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer Contact
kate karberg
475 calle c
guaynabo 
3035526892
MDR Report Key16919020
Report Number3005075853-2023-03242
Device Sequence Number6910772
Product Code GDW
UDI-Device Identifier10705036012412
UDI-Public10705036012412
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K940967
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/12/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/31/2026
Device Model NumberECS33A
Device Catalogue NumberECS33A
Device Lot NumberV95U89
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/25/2023
Supplement Date Received by Manufacturer05/15/2023
Initial Report FDA Received Date05/12/2023
Supplement Report FDA Received Date05/17/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/21/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown